Alert archive / Alabama / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 145, NWS Mobile, AL

June 15, 2006Clarke County, Alabama

NWS Mobile, AL issued this severe thunderstorm warning at Jun 15, 2006, 7:54 PM CDT for Clarke County, Alabama. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 15, 2006, 7:54 PM CDT (00:54 UTC)
Expired
Jun 15, 2006, 8:30 PM CDT
In force
36 min
Issued by
NWS Mobile, AL
Area
Counties, with a storm outline in the text

County Clarke County, AL

The radar

The Mobile radar (KMOB), 100 km from the middle of the area, began a volume at 00:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 0.9 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2006-06-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2006-06-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -1 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2648 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
-1 m²/s²
0-3 km storm-relative helicity
23 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMOB 160054
SVRMOB
ALC025-160130-
/O.NEW.KMOB.SV.W.0145.060616T0054Z-060616T0130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
754 PM CDT THU JUN 15 2006

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...

  CLARKE COUNTY IN SOUTHWEST ALABAMA

* UNTIL 830 PM CDT

* AT 752 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  JACKSON...OR ABOUT 16 MILES SOUTHWEST OF GROVE HILL...AND MOVING
  EAST AT 10 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  WALKER SPRINGS BY 820 PM CDT
  ALMA AND MANILLA BY 830 PM CDT

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
TAKE COVER IN A STURDY SHELTER UNTIL THE STORM HAS PASSED.

LAT...LON 3156 8794 3142 8792 3138 8770 3158 8760

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 3:35 PM CDT, 4 hours 19 minutes earlier.

Area forecast discussion, Jun 15, 3:35 PM CDT, 4 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
335 PM CDT THU JUN 15 2006

.SHORT TERM...(TONIGHT THROUGH SATURDAY)...SEA BREEZE BOUNDARY
MAKING BETTER PROGRESS INLAND INCREASING SOUTHERLY FLOW HAS DEVELOPED
ACROSS THE REGION AS SFC HIGH PRESSURE SLIDES EAST OF THE AREA.
AFTERNOON SFC ANALYSIS ALSO INDICATES A WEAK SFC TROUGH ACROSS
PORTIONS OF THE AREA. LAPS ANALYSIS INDICATING CAPE VALUES NEAR 2000
J/KG AHEAD OF THE SEA BREEZE SO WOULD NOT BE SURPRISED TO SEE AN
ISOLATED SHOWER OR TWO THIS EVENING. HOWEVER...WARM MID LEVELS ARE
STILL PUTTING A CAP ON DEVELOPMENT. AS SFC RIDGE SLIDES EAST
TOMORROW DEEP SOUTHERLY FLOW WILL TRANSPORT DEEPER LAYER MOISTURE
BACK INTO THE REGION AS PW VALUES CLIMB BACK TO NEAR 1.7 TO 1.8
INCHES. HOWEVER UPPER LEVEL RIDGING WILL STILL KEEPING AFTERNOON
THUNDERSTORMS CHANCES FAIRLY LOW...ALTHOUGH WOULD NOT BE SURPRISED
TO SEE A LITTLE MORE DEVELOPMENT THAT TODAY. THE INCREASING MOISTURE
WILL BE FELT IN THE HUMIDITY VALUES MAKING FOR RATHER UNCOMFORTABLE
TOMORROW AND LASTING THROUGH THIS WEEKEND. ANY THUNDERSTORMS
DEVELOPING TOMORROW AFTERNOON WILL HAVE AN ENHANCED RISK OF WET
MICROBURSTS DUE TO DRY AIR ALOFT COMBINED W/ STEEP SFC-FZL LEVEL
LAPSE RATES AND DEEPER MOISTURE.

SATURDAY...UPPER LEVEL RIDGING SLIDES EAST AND AN UPPER TROUGH DIGS
INTO THE SOUTHERN PLAINS PLACING THE REGION IN THE FAVORABLE
EASTERN SIDE OF THE TROUGH. COOLER MID LEVEL TEMPS...PW VALUES BACK NEAR
1.8 INCHES AND AFTERNOON TEMPS CLIMBING INTO THE LOW 90S WILL MAKE
FOR A VERY UNSTABLE ATMOSPHERE AND INCREASED CHANCES OF RAIN AS
CONVERGENCE GENERATED BY THE SEA BREEZE AND HEATING OF THE DAY WILL
HELP GENERATE SCATTERED SHOWERS AND THUNDERSTORMS. WILL KEEP THE
HIGHEST POPS ACROSS THE WEST CLOSER TO THE COOLER MID LEVEL TEMPS.

.LONG TERM...(SUNDAY THROUGH THURSDAY)...SUNDAY...THE TROUGH PUSHES
FARTHER EASTWARD AND PW VALUES REMAIN NEAR 1.7 INCHES W/ K-INDEX
VALUES IN THE LOWER 30S LEADING TO ANOTHER ROUND OF AFTERNOON
SHOWERS AND THUNDERSTORMS. THE UPPER LEVEL WEAKNESS REMAINS WEST OF
THE MISSISSIPPI AND WEAKENS AS UPPER RIDGING REBUILDS ACROSS THE
CENTRAL STATES. THIS WILL PLACE THE AREA BACK IN THE NORMAL DIURNAL
CONVECTIVE REGIME W/ ISOLATED POPS FOR THE REMAINDER OF THE WEEK AND
THE SEA BREEZE DOMINATING AFTERNOON DEVELOPMENT. /13

&&

.MARINE...A DISSIPATING TROUGH OVER THE SOUTHERN STATES WILL ALLOW A
LIGHT ONSHORE WIND FLOW AND SEABREEZE TO DEVELOP AGAIN ON FRIDAY. A
LIGHT EAST TO SOUTHEAST WIND FLOW WILL DOMINATE THE REMAINDER OF THE
FORECAST SATURDAY THROUGH TUESDAY AS A RIDGE OF HIGH PRESSURE BUILDS
INTO THE NORTHEAST GULF OF MEXICO. SEAS TWO FEET OR LESS EXPECTED.
/22

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      73  93  73  91 /   0  10  20  30
PENSACOLA   74  92  73  90 /   0  10  20  20
DESTIN      77  91  76  90 /   0  10  20  20
EVERGREEN   68  94  68  92 /   0  10  20  20
WAYNESBORO  70  94  70  90 /  10  20  20  40
CAMDEN      67  95  71  93 /  10  10  20  30

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...NONE.
&&

13/JC
22/JP
Hazardous weather outlook, Jun 15, 8:15 AM CDT, 11 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
815 AM CDT THU JUN 15 2006

ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-161100-
BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-CONECUH-
COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-GEORGE-
GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL-
OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE-
WASHINGTON-WAYNE-WILCOX-
815 AM CDT THU JUN 15 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...INLAND
SOUTHEAST MISSISSIPPI...AND THE WESTERN PORTION OF THE FLORIDA
PANHANDLE.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
SHOULD NOT BE REQUIRED THROUGH TONIGHT.

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 16, 2:05 PM CDTFlash Flood WarningMOBBaldwin3 hr
Jun 16, 3:40 PM CDTFlash Flood WarningMOBMobile3 hr

Nearby

Severe Thunderstorm Warnings in Alabama, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.